Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 22, 2014, 01:55:19 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 650161
  • Total Topics: 49630
  • Online Today: 192
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 149
Total: 153

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Truvada interaction with Canasa  (Read 859 times)

0 Members and 1 Guest are viewing this topic.

Offline hypozsc

  • Member
  • Posts: 15
Truvada interaction with Canasa
« on: November 19, 2009, 03:29:13 PM »
I have been taking a combonation of meds which includes Truvada. Recently I was prescribed Canasa suppositories for a non-HIV related issue. I checked online before I got the new prescription filled and found a major interaction between those meds. I mentioned this when I got another prescription filled but was told they did not get any interaction warning. I called my ID doctor and they also checked and did not get a warning through their sources. I provided my doctor with the info I found and have now been advised not to use the Canasa. My question is why did I find this interaction right away online and the pharmacist and doctors did not? I don't know what source to trust any more!

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: Truvada interaction with Canasa
« Reply #1 on: November 19, 2009, 06:32:01 PM »
You can check your meds on AIDSMEDS using the Treatment > Check Your Meds link

The caution here is the tenofovir in Truvada and the Canasa are both excreted via the kidneys. There is no interaction as such. Reduced kidney function may raise the levels of both drugs because they take longer to leave the body ( generally = more side effects and potential kidney damage).

However, this is just a caution, and applies to all drugs excreted using the kidneys when taking tenofovir.

The key management method is to check your kidney function regularly.

If you get side effects the dose can be reduced - there are formulas for this - tho in the case of Truvada it will mean splitting the drug into its components therefore 2 tablets.

An alternative is of course to switch to a combination without tenofovir therefore removing the kidney excretion issue.

Hope this helps

- matt
« Last Edit: November 19, 2009, 06:33:38 PM by newt »
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.